MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the device was received and visually inspected.The complaint says the gun would not fire.It appears that the shear pin failed possibly by the dislocation of the lever ratchet assembly.The upper jaw does not activate.This complaint cannot be confirmed.Although, we cannot discern a root cause for the reported failure, it is possible that the failure occurred due to excessive mechanical force while handling the device.A batch record review has been conducted and the results indicate that this batch of product was processed without any anomalies and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one dissimilar complaint for this lot of 10 devices that were released to distribution.This complaint was for the same device from the same facility.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported during a rotator cuff procedure, a needle broke.No further information was provided.Additional information from the affiliate: the expressew iii gun would not fire.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7933822
Report Number1221934-2018-54359
Device Sequence Number13688291
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number8621-110226
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2014
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1